22 December 2006
Curious fatal intentional poisoning case with organophosphate pesticideHatem Kallel, Amel Charfeddine, Nadia Khlaf-Bouaziz, Leila Hergafi, Mabrouk Bahloul, Chokri Ben Hamida, Hedi Chelly, Adel Chaari, Noureddine Rekik, Mounir Bouaziz
Med Sci Monit 2007; 13(1): CS1-3 :: ID: 470150
Background: A case of organophosphorus intoxication with rebounding symptoms is reported.
Case Report: Case report of a 24-year-old man who poisoned himself with organophosphorus pesticide and was hospitalized in a 22-bed adult medical surgical intensive care unit at a tertiary care hospital. The patient had ingested organophosphorus pesticide after an argument and fi ght with his family and
had presented typical clinical and biological manifestations of intoxication by this chemical. He was treated by mechanical ventilation, large fl uid infusion, gastric lavage, as well as atropine and pralidoxime. After 48 hours of intensive care, the patient improved considerably, but shortly after
this improvement, mental, hemodynamic, and respiratory status altered again. Gastric fi broscopy showed a small plastic bag containing powder in the stomach which was responsible for the rebounding symptoms of the intoxication.
Conclusions: Gastric fi broscopy can be helpful in case of organophosphorus intoxication with persistent or rebounding symptoms.
Keywords: Endoscopy, Digestive System, Fatal Outcome, organophosphate poisoning, Pesticides - poisoning